Cataract is a change in the transparency of crystalline lens of eye.
Signs and symptoms.
Decreased in color perception.
Removal of lens under local anesthesia with sedation. Intraocular lens implantation, eye glasses or contact lens after surgery.
The nurse cares for a 65years old woman following surgery for the removal of a cataract in her right eye.
The patient complain of pain in her right eye.The nurse knows this symptom:
(A)Is expected ,so many patients complain of pain.
(B)That is what cataract does.
(C)Is unexpected or may signify hemorrhage.
(D) None of the above.
correct answer B.
Mrs Jennifer Lawrence Smith had recently had cataract eye surgery. What symptom will be important for the patient to notify healthcare provider.
A The swelling of the eyelid.
( B)Itching of the eye.
(C) Decrease in vision instead of improvement.
(D) Increased in tearing up of eyes.
Correct answer C.
Rationale:If there is a reduction in vision after surgery, it is not a good sign.And the patient should notify the nurse immediately. NB: Look for action to be perform or performed.
A 64years old woman is newly diagnosed with early dry age related macular degeneration. Which precaution is most important to teach this patient?.
(A) Apply eye drops frequently.
(B) Eat nutritious meals such as salmon,salad and vegetable.
(C) Stop smoking.
(D )Apply eye drops frequently.
Correct answer: C.
Dry AMD is more common and progress at a faster rate among smokers,than the None smokers. Quitting will slow down the progression of the disease.
65years old female had len implant eight days ago. She told the nurse that she like to combine all her prescribed eye drops in one container. So that it will reduce the number of times that she will do her eye drops.
(A )You are not suppose to mix your eye drops together.
(B )It is a bad idea to be doing that.
(C) Call your doctor immediately for new prescription to use once at a time because you cannot mix the medication.
(D)All of the above.
Correct answer C.
Rationale: The eye drops should be given 5 to 10minutes apart.Mixing the medication will lead to contamination. And should not be mix together because the effectiveness and concentration of each medication will be reduced.